MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER

VASCULAR SOLUTIONS, LLC TRAPLINER; CATHETER
Model Number 5567
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: trapliner was inserted.Upon inflation of the balloon blood coming back into inflation syringe.Providers assumed balloon was ruptured.After it was removed it was noted that the hypo-tube separated at the tip of the catheter.Upon inspection of the device, it appears the hypo-tube was damaged either from manufacturer, or upon removal of packaging, or during insertion through guide catheter.It is unknown when it was damaged.No patient harm.Successful case results.
 
Additional Manufacturer Narrative
One-unit of trapliner was returned for evaluation.Blood particulates were noted on the unit.The balloon was fatigued with blood particulates within the balloon.No damages noted on the rx lumen.Weld joint separation was confirmed.Small layer of pebax at the proximal part of the half was damaged.The device history records were reviewed.There are no nonconformances related to this lot therefore supporting the device met material, assembly, and performance specifications.Case details were reviewed.A patient underwent a pci procedure.A trapliner was used.Upon inflation of the balloon, blood was observed to flow back into the inflation syringe.Damages are likely to have occurred during use in the procedure.Per ifu, states the following precaution: - exercise care in handling the catheter during a procedure to reduce the possibility of accidental breakage or kinking.Do not apply torque to the catheter during delivery, as catheter damage may result.Additional information was requested from the account.A response was received.Vessel was lad.Trapliner was prepped without any issues.Trapliner broke at the flex point and was removed.It is likely that the catheter weld joint was damaged during use leading to partial damage at the hypo tube causing blood to flow back in the balloon and back into the syringe.The complete separation could have then occurred when removed from the body.Account stated that the trapliner was intact when removed in its entirety and then separated.Procedure was completed with another trapping balloon unit.No patient harm noted, and procedure outcome was successful.Based on the information, the most likely root cause of the issue is operation context and/or unintended use error.

Brand Name
TRAPLINER
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer (Section G)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
mary haufek
6464 sycamore court north
minneapolis, MN 55369
7636564300
MDR Report Key13175137
Report Number2134812-2022-00003
Device Sequence Number4517994
Product Code DQY
UDI-Device Identifier10841156102135
UDI-Public10841156102135
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K161901
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2023
Device Model Number5567
Device Catalogue Number5567
Device Lot Number713718
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer12/08/2021
Initial Report FDA Received Date01/06/2022
Supplement Report FDA Received Date03/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Congenital Anomaly;
Patient SexUnknown